NWS Jackson, KY wrote its last area forecast discussion before the first event at Aug 30, 8:47 AM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 30, 8:47 AM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
947 AM EDT Mon Aug 30 2021
.UPDATE...
Issued at 945 AM EDT MON AUG 30 2021
Bumped up Pops and sky cover based on latest trends. Flood
Advisory was issued for eastern Pike county for heavy rain
repeatedly passing over the area over the past couple of hours.
Will be monitoring other areas as well today as slow moving
showers and storms may cause some localized flooding. Updates sent
to NDFD and web servers.
UPDATE Issued at 729 AM EDT MON AUG 30 2021
Incorporated the latest hourly obs into the forecast grids to
establish new trends. The forecast overall is on track this
morning with no update required at this time.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 417 AM EDT MON AUG 30 2021
The short term period will be quite active, with rain chances for
the entire area today through Tuesday. We will see scattered
showers and storms today and tonight, as a cold front sags slowly
southward toward the area. The highest rain chances will be for
this afternoon and early this evening when peak heating is still
being maximized. After a brief lull in the rain tonight, we will
see another surge of more substantial precipitation entering the
area Tuesday morning, as the remnants of Ida begin moving our
direction. The showers and storms we experience on Tuesday will
steadily increase in coverage and intensity through out the day on
Tuesday, with pretty much the entire forecast area seeing at
least some measurable rain at some point. The rain will ramp up as
Ida combines its energy and moisture with the southward moving
cold front, leading to enhanced lift across the region. This rain
could be locally heavy at times, and could lead to flooding issues
late in the day Tuesday. We have issued a flash flood watch from
18Z Tuesday through 18Z Wednesday to begin addressing anticipated
hydro issues.
After one more day of warm temperatures today, we will see a
dramatic drop off in daytime highs on Tuesday. This will be the
result of a cold front moving south of our area combined with
widespread cloud cover and rainfall from Ida. Highs today should
top out in the mid to upper 80s, while max values on Tuesday are
expected to only reach the 70s across the area.
.LONG TERM...(Tuesday night through Sunday)
Issued at 550 AM EDT MON AUG 30 2021
The models are in general agreement regarding an amplified and
progressive long wave pattern to be in place across the CONUS
through the period. Smaller scale features are also gelling fairly
well through the middle of the week, but the agreement then breaks
down as we head towards the second half of the period. As such,
will follow fairly close to the blended approach to the guidance.
The core of the remnants of Ida will be moving through eastern
Kentucky Tuesday night into Wednesday morning, with the heaviest
rainfall occurring during that time frame. In general, the models
have nudged the heavier rainfall totals a bit southeast compared
to a few days ago. We are expecting 2 to 3 inches of rainfall,
although depending upon where the better deformation zone sets up
as Ida interacts will northern stream energy passing through the
Ohio Valley and into New England, a swath of embedded heavier
totals that could top 4 inches are still possible. The ECMWF has
been playing up this scenario the most consistently, although it
continues to maintain a deeper surface reflection longer than the
majority of guidance. It is also particularly strong and broad
with the 850 mb moisture flux convergence, which is more sporadic
in the other guidance. As such, there is not particularly high
confidence in these locally higher amounts at this time.
The remnants will pull away by Wednesday night, with a central
CONUS ridge to build in across the Ohio and Tennessee valleys
through Friday. Northern stream energy moving through southern
Canada will then flatten out the ridge by this weekend, although
the models are not in great agreement regarding the extent of
subsequent height falls that take place across the Great Lakes
and particularly the Ohio Valley. The ECMWF is on the amplified
side of guidance with the height falls, while the Canadian/GFS are
showing flatter flow aloft. Given this lower confidence, will
allow the blended guidance to dictate the weather details.
Welcomed dry weather and more specifically a much less humid air
mass will follow from Thursday through the first half of the
weekend. Highs will drop back into mainly the 70s each day through
Friday, with lows in the 50s. Highs will then return to the lower
80s by the weekend, which is still close to normal for this time
of year. A weaker cold front will then attempt to approach the
area on Sunday, bringing a slight chance of showers to close out
the week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
ISSUED AT 729 AM EDT MON AUG 30 2021
Scattered to broken clouds have overspread the area early this
morning. Isolated showers and storms have already begun popping
around the area this morning as well. This activity will gradually
increase in coverage through out the day, and we should see
scattered to perhaps numerous showers and around eastern Kentucky
this afternoon into early this evening. Cloud cover will be mainly
SCT this morning, but should increase to BKN by this afternoon.
After a lull in the precip early tonight, we will likely see
numerous showers and scattered thunderstorms moving into the area
late tonight into early Tuesday morning, as Ida approaches from
the southwest, and a cold front sags southward into the area. MVFR
to IFR conditions will possible at times with the stronger
showers and storms.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from Tuesday afternoon through Wednesday
afternoon for KYZ044-050>052-058>060-068-069-079-080-083>088-104-
106>120.
&&
UPDATE...CMF
SHORT TERM...AR
LONG TERM...GEOGERIAN
AVIATION...AR
Hazardous weather outlook, Aug 30, 5:04 AM EST, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
604 AM EDT Mon Aug 30 2021
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-311100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
604 AM EDT Mon Aug 30 2021
...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
Thunderstorms are possible across the area today and tonight. Some
of these could produce locally heavy rainfall, especially along
and and north of the Mountain Parkway.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The remnants of Ida, combined with an approaching cold front, will
bring heavy rainfall and the potential of flash flooding to the
area Tuesday afternoon through Wednesday morning.
Thunderstorms will be possible Tuesday and Tuesday night.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any instances of heavy rain and
flooding to the Jackson, KY weather office through Wednesday.
AR/GEOGERIAN